Texas, 2007Flood in Texas, June 1 to 5, 2007
June 1 to 5, 2007 · NWS AMA · 1 event in 1 county or zone
Several days of heavy rain from thunderstorms around the end of May resulted in continued flooding across southern Ochiltree County. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several days of heavy rain from thunderstorms around the end of May resulted in continued flooding across southern Ochiltree County. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 31, 11:41 PM CST, 19 minutes earlier.
Area forecast discussion, May 31, 11:41 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1241 AM CDT FRI JUN 1 2007
.AVIATION...
STORM ACTIVITY IS BEGINNING DECREASE ACROSS THE PANHANDLES. CAN NOT
RULE OUT AN ISOLATED STORM STILL FORMING THIS MORNING...BUT THINKING
THE TAF SITES WILL REMAIN PRECIP FREE. LOW LEVEL MOISTURE WILL ALLOW
FOR SCATTERED MVFR CIGS THIS MORNING...THEN BEGIN TO LIFT BY 16Z.
WINDS WILL GENERALLY REMAIN OUT OF THE SOUTH...THEN A WEAK COLD FRONT
WILL ENTER INTO THE OKLAHOMA PANHANDLES AROUND 15Z OR SO BRINGING
NORTHERLY WINDS. ANOTHER CHANCE FOR CONVECTION TOMORROW AS MOIST
UNSTABLE AIR WILL REMAIN IN PLACE WITH SHORT WAVE ENERGY IN THE UPPER
ATMOSPHERE MOVING INTO THE AREA. WENT WITH CB REMARKS FOR NOW IN THE
AFTERNOON HOURS.
JJB
&&
.PREV DISCUSSION... /ISSUED 315 PM CDT THU MAY 31 2007/
DISCUSSION...
18Z RAOB FROM AMA SHOWS DEEPENING OF MOISTURE...ELEVATION OF CAPPING
INVERSION...TOPPED BY STEEP LAPSE RATES. TSTMS DEVELOPING AT THIS
TIME NEAR NWRN CORNER OF FCST AREA...WHERE MID-LVL INSTBY IS
INCREASING NEAR LOW-LVL CONVERGENCE ZONE. HAVE INCREASED POPS
SLIGHTLY TNGT...STILL CALLING FOR SCATTERED TO NUMEROUS TSTMS...
WITH SEVERE TSTMS POSSIBLE. DEEP...RICH MSTR ALSO RESIDING S OF TX
PNHDL IS POISED TO MOVE NWD...WITH OLD FRONTAL BNDRY ALSO PROVIDING
A FOCUS FOR CONVERGENCE AND ENHANCED SHEAR. ON FRI AND FRI NGT...
HAVE REORIENTED POPS...WITH HIGHEST POPS IN SRN ZONES...AS NEW COLD
FRONT EXPECTED TO LIE ACROSS THIS AREA DURING AFTERNOON AND EVE.
HAVE KEPT LOW POPS SAT THRU SUN NGT...AS NW FLOW PERSISTS WITH
UNSTABLE AIRMASS REMAINING OVERHEAD. BY EARLY NEXT WEEK...FLOW
BECOMES MORE ZONAL...WITH DRIER SWLY LOW-LVL WINDS...WARMER
CONDITIONS...AND LESS LIKELIHOOD OF TSTMS.
COCKRELL
AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
14/15
Hazardous weather outlook, May 31, 8:49 PM CST, 3 hours 11 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
949 PM CDT THU MAY 31 2007
OKZ001>003-TXZ001>020-011100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
949 PM CDT THU MAY 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FRIDAY
MORNING FOR THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN HALF
OF THE TEXAS PANHANDLE...
SEVERE THUNDERSTORMS ARE ANTICIPATED THE REST OF TONIGHT IN THE WATCH
AREA. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE
PRIMARY SEVERE WEATHER THREATS. IN ADDITION...NON SEVERE
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE WESTERN AND CENTRAL
OKLAHOMA PANHANDLE...AS WELL AS THE WESTERN HALF OF THE TEXAS
PANHANDLE THE REMAINDER OF TONIGHT.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME
STORMS MAY BECOME SEVERE FRIDAY AND AGAIN ON SATURDAY DURING THE
AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL
CONTINUE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN
OKLAHOMA PANHANDLE AND THE EASTERN HALF OF THE TEXAS PANHANDLE
SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION TONIGHT.
ANDRADE
In the hours before
Local storm report, May 31, 10:55 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1155 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL MORSE 36.06N 101.47W
05/31/2007 E1.50 INCH HANSFORD TX TRAINED SPOTTER
PING PONG SIZE HAIL
&&
RNLocal storm report, May 31, 10:57 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1157 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 2 S MORSE 36.03N 101.47W
05/31/2007 E1.50 INCH HUTCHINSON TX TRAINED SPOTTER
PING PONG SIZE HAIL
&&
RNSpecial weather statement, May 31, 11:02 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1202 AM CDT FRI JUN 1 2007
TXZ005-010530-
LIPSCOMB TX-
1202 AM CDT FRI JUN 1 2007
...STRONG THUNDERSTORM IN LIPSCOMB COUNTY...
AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIPSCOMB MOVING EAST NORTHEAST AT 35 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, May 31, 11:11 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1211 AM CDT FRI JUN 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1139 AM HAIL 6 E WOLF CREEK PARK 36.21N 100.54W
05/31/2007 M1.50 INCH LIPSCOMB TX TRAINED SPOTTER
SPOTTER LIVES ON THE OCHILTREE AND LIPSCOMB COUNTY
LINE...HE REPORTED MOSTLY PEA TO DIME SIZE HAIL WITH THE
LARGEST STONE MEASURED AT 1.5 INCHES. NOTED THE LARGE
HAIL LASTED ABOUT 1 MINUTE.
&&
JJBLocal storm report, May 31, 11:12 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1212 AM CDT FRI JUN 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL 6 E WOLF CREEK PARK 36.21N 100.54W
05/31/2007 M1.50 INCH LIPSCOMB TX TRAINED SPOTTER
SPOTTER LIVES ON THE OCHILTREE AND LIPSCOMB COUNTY
LINE...HE REPORTED MOSTLY PEA TO DIME SIZE HAIL WITH THE
LARGEST STONE MEASURED AT 1.5 INCHES. NOTED THE LARGE
HAIL LASTED ABOUT 1 MINUTE.
&&
CORRECTED EVENT TIME
JJBLocal storm report, May 31, 11:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1243 AM CDT FRI JUN 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 7 NW GUYMON 36.76N 101.57W
05/31/2007 M2.75 INCH TEXAS OK NWS EMPLOYEE
BASEBALL SIZE HAIL OBSERVED 7 MILES WEST OF HIGHWAY 136
ON HIGHWAY 64
&&
RNFlood, Ochiltree
- When
- June 1, 12:00 AM CST to June 5, 1:00 PM CST
- Where
- Ochiltree County, 5 mi S of Waka to 18 mi S of Perryton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.208, -101.050
Ochiltree County Sheriff's Office reported flooding across southern Ochiltree County for several days due to recent heavy rainfall. U.S. Highway 70 south of Perryton remained closed along with County Roads 11 and W due to flooding. No damage or injuries were reported.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Hail and Damaging Winds in Texas, June 1, 2007$620,000 · 1 in hail · 8 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007$550,000 · 5 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44694.